Sorry, I got the date wrong, I used them from 2001 to about 2012 and there was probably about 5 years during this time where I did not use them at all, not a decade. But I have spent a decade of my life without any type of cream and I just want to get back to this. I find that the steroid cream seems to have brought on eczema or rashes in places that I never experienced eczema in. Ironic isn't it? A cream that's suppose to help, really only does further damage. I wish more was known about a cause for eczema, because this would ultiamtely bring on better treatments and possibly a cure.
The most common side effect of topical corticosteroid use is skin atrophy. All topical steroids can induce atrophy, but higher potency steroids, occlusion, thinner skin, and older patient age increase the risk. The face, the backs of the hands, and intertriginous areas are particularly susceptible. Resolution often occurs after discontinuing use of these agents, but it may take months. Concurrent use of topical tretinoin (Retin-A) % may reduce the incidence of atrophy from chronic steroid applications. 30 Other side effects from topical steroids include permanent dermal atrophy, telangiectasia, and striae.
Prescriptions written for topical steroids should include explicit instructions about where and how often to apply the preparation, and the body areas where use must be avoided. Pharmacists should ensure these directions are included on the dispensing label. Prescribers should bear in mind that patients may keep unused or leftover corticosteroid skin preparations for some time after they are prescribed and thus forget the original indication or instructions for use. The prescribing of unnecessarily large quantities should be avoided. Patients should be warned not to share their topical steroid preparation with other people as this may result in unsafe application to unsuitable areas such as the face, as well as the potentially inappropriate treatment of undiagnosed skin conditions.